Charlotte Gardner, 19 years of age

by Charlotte Gardner
(Essex, London, UK)

I have been having problems since I was 16 when I decided to go on the pill due to, not only having a boyfriend at the time but, suffering with very painful, heavy periods. My GP put me onto Yasmin as I did not want to gain weight, but what a mistake that was - I suffered with depression, terrible mood swings and cried all the time! I came off of it after a few months and although I felt better and not so emotional, sex started to be very painful and my periods got worse too. I then went back on as I started to get acne too - thinking that it will sort my face out it made it worse and once again, my moods and emotions fell to rock bottom! So my GP gave me antibiotics and isotrexin gel for my skin to clear up, and came off the pill - but had to come off them as they gave me sickness and an upset tummy! I am now finally off the pill and although the GP keep offering it to me I refuse to go on it as I believe it is the cause of all my problems and I would rather get better the healthy and natural way - so after seeing how well my mum now is after using the Natpro cream for 2 years now after suffering with an early menopause, I am determined to feel as good as her!

It has been 3 years since all of this started and after 2 ultrasounds and over a handful amount of visits to the GP, they have finally diagnosed me with PCOS - I luckily do not suffer with excess hair, but with acne, I have gained weight and find it extrmely difficult to lose it, I crave naughty food all the time, and even when I'm full up about to be sick I still have to keep eating and literally cannot stop myself, I have awful pelvic pains from the left side to the right and back again, I hadn't come on my period from Jan - Jun 2012 (and in that period my skin was the clearest it had ever been and I never felt so good), but then after coming back on end of June on I am now at rock bottom again, I feel extremely stressed and emotional, I well up throughout the day, my heart races for no apparant reason, I have hot flushes, I dislike everyone around me (on a bad day obviously) - I could say so many more but I am now upset ha ha. It is ruining my social life and work life/routine, I have the most amazing friends and boyfriend but the only person I am ever nice to is, luckily for her, my mum and I really want to be well again!

I am about to purchase the PCOS powder vitamin dosage so hopefully this will work. If anyone would like to email me who is currently taking it, please do: (Hi Charlotte We find giving email via a website invites spam, which we all have an excess of! So I've removed yours.) - I would love to know how you are feeling being on it and whether you have lost weight, really like to know what are the best things to do to feel better or what steps to take, I'm sick of feeling this way I just want to be happy and lose weight and feel good again!

Comments for Charlotte Gardner, 19 years of age

Click here to add your own comments

Jul 31, 2012
by: Tiffany

Have you ever had your adrenals checked? Alot of the symptoms you are having sound like possibly adrenal fatigue, check it out...

Aug 06, 2012
Charlotte Gardner, 19 years of age
by: Wray

Hi Charlotte I'm glad they've finally found out you have PCOS. It doesn't surprise me you felt so awful when taking the Contraceptives, most of them stop ovulation, which of course means your progesterone level would have hit rock bottom, and so would your emotions! As it is, women with PCOS generally have very low progesterone, as ovulation occurs very irregularly if at all. This means oestrogen and testosterone are often high, it's the testosterone which causes the Acne. If bound to SHBG (sex hormone binding globulin) testosterone becomes inactive, progesterone raises levels of SHBG, see here, so preventing the rise of free testosterone. SHBG drops if sugars are eaten, even those found in all grains, legumes, dairy and sweet starchy fruits and vegetables. Fructose, sucrose and glucose, reduce SHBG by 80, 50 and 40% respectively, see here. It's best to avoid all the foods and sugars mentioned. The other symptoms you mention are all due to high oestrogen, the Hot Flushes, the water retention, and the racing heart too. Oestrogen causes prolongation of the QT interval, which results in palpitations, arrhythmia and Torsades de Pointes. Whereas progesterone shortens the QT interval, see here, here, here, here, here, here and here. Continued below.

Aug 06, 2012
Charlotte Gardner, 19 years of age Part 2
by: Wray

Hi Charlotte I'm pleased you're going to try the complex, others have had success with it. PCOS is caused by oxidative stress, as are most of our disorders, it's essential to take high dose antioxidants to reverse this. It's not a quick fix, the studies have found it can take 3 to 6 months. As with anything, it really depends on how severe the problem is, on how long it will take to resolve. I do hope you'll try the progesterone too, as it's an essential part of the healing process. It will suppress the excess oestrogen and testosterone and hopefully get the cycle going again. Plus it helps reduce the stress response, stress can stop ovulation. I'm delighted your mother has been helped by it. Do let me know how you get on. Take care Wray

May 01, 2013
Thank you!
by: Charlotte Gardner

Hello Wray

As I had said in the earlier comment, I was on an all time low! I started purchasing the powder but it kept going out of stock so thought I'd try and survive without it - went on the pill again and realised I had made the worst mistake in the world!

I am now on the Natpro cream - I have been on it for around 5 weeks now and have been taking 1/2 tsp every evening and every morning (and sometimes throughout the day if I'm starting to feel low again) - I have tried to stop taking it to see how my mood changes and even if I do not apply it to my skin twice - I start to feel paranoid and low.. it's a miracle cream! I came on my period a week after coming off the pill and starting using it the day I started my period... I then bled again 2 weeks later. Is that normal?

My question to you is shall I keep persevering with the cream twice a day and keep testing my emotions but stop using it?

Really appreciate your kind help, Wray!

Look forward to hearing from you.


May 02, 2013
Thank you!
by: Wray

Hi Charlotte It's good to hear from you again. I'm sorry the complex keeps going out of stock, we need to get continuity but we only make small batches at a time. Obviously not enough to keep up with demand. At least going back on the pill made you realise what a mistake it was. I'm delighted the Natpro has helped you, you are using a good amount too. It can upset the cycle when first starting it, it's nothing to worry about as it does settle in time. But I suggest you use it daily, through any bleeding for 2-3 months. Then once you feel stable you can follow your cycle again. This will ensure progesterone becomes dominant and suppresses the excess testosterone and oestrogen. You do need to reverse the oxidative stress causing the PCOS. I've just checked and the complex is back in stock, but if you run out or there's a stock out, please make sure you take enough vitamin D, inositol and NAC (N-acetyl cysteine). The amounts are given on the complex page here. These three are the most important antioxidants. Studies have shown how they help get the cycle back on track. Progesterone is needed and it is an antioxidant, but alone is not going reverse the free radical damage, it does need help. Please have a vitamin D test done too, it's most important to find out your level. For more info on vitamin D levels, test kits etc see the Vitamin D Council, GrassrootsHealth and Birmingham Hospital. Blood levels should be 70-100ng/ml (175-250nmol/L) and not the 30ng/ml (75nmol/L) most labs and doctors regard as adequate. The minimum daily dose should be 5000iu's per day, although recent research indicates it should be 10,000iu's per day, see here. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.

Search over 7,500 pages on this site...